Alert archive / California / Wind Advisories in 2008

Wind Advisory 19, NWS Sacramento, CA

June 9, 2008

NWS Sacramento, CA issued this wind advisory at Jun 9, 2008, 10:04 PM PDT. It took effect at Jun 10, 2008, 3:50 AM PDT. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jun 9, 2008, 10:04 PM PDT (05:04 UTC)
In effect from
Jun 10, 2008, 3:50 AM PDT
Expired
Jun 11, 2008, 2:08 PM PDT
In force
34 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSTO 100504
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
1004 PM PDT MON JUN 9 2008

...WINDY AND DRY CONDITIONS FOR TUESDAY...

.A LOW PRESSURE AREA MOVING THROUGH THE PACIFIC NORTHWEST WILL
INCREASE WINDS OVERNIGHT AND TUESDAY MORNING. THE WINDS WILL
INCREASE TO ADVISORY LEVEL FIRST EARLY TUESDAY MORNING OVER THE
FAR NORTH END OF THE VALLEY AND THEN SPREED SOUTHWARD DURING THE
DAY. WIND SPEEDS 15 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH ARE
EXPECTED.

CAZ015-101315-
/O.NEW.KSTO.WI.Y.0019.080611T1300Z-080612T0000Z/
NORTHERN SACRAMENTO VALLEY-
1004 PM PDT MON JUN 9 2008

...WIND ADVISORY IN EFFECT FROM 6 AM TO 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 5 PM PDT WEDNESDAY. 

NORTH WINDS WILL INCREASE OVERNIGHT...BECOMING 20 TO 30 WITH
GUSTS UP TO 45 MPH TUESDAY MORNING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ016-101315-
/O.NEW.KSTO.WI.Y.0019.080611T1500Z-080612T0000Z/
CENTRAL SACRAMENTO VALLEY-
1004 PM PDT MON JUN 9 2008

...WIND ADVISORY IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 5 PM PDT WEDNESDAY. 

NORTH WINDS WILL INCREASE TUESDAY MORNING TO BETWEEN 15 AND 30 MPH
WITH GUSTS UP TO 45 MPH. THE STRONGEST WINDS AND GUSTS ARE
EXPECTED ON THE WEST SIDE OF THE VALLEY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

BARUFFALDI
4 follow-up statements
000 
WWUS76 KSTO 101050
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 AM PDT TUE JUN 10 2008

...WINDY AND DRY CONDITIONS TODAY AND WEDNESDAY...

.A LOW PRESSURE AREA MOVING THROUGH THE PACIFIC NORTHWEST WILL
INCREASE WINDS ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY
AND WEDNESDAY. THE WINDS WILL INCREASE THIS MORNING OVER THE
NORTHERN HALF OF THE SACRAMENTO VALLEY THEN SPREAD SOUTHWARD
ACROSS THE REMAINDER OF THE SACRAMENTO AND NORTHERN SAN JOAQUIN
VALLEYS DURING THE AFTERNOON.

CAZ017>019-102300-
/O.EXB.KSTO.WI.Y.0019.080610T1900Z-080612T0100Z/
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
350 AM PDT TUE JUN 10 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND 
ADVISORY FOR THE SOUTHERN SACRAMENTO VALLEY...DELTA AND NORTHERN
SAN JOAQUIN VALLEY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM
PDT WEDNESDAY.

NORTH WINDS WILL INCREASE THIS MORNING INTO THE 15 TO 30 MPH RANGE
WITH GUSTS OF 40 TO 45 MPH POSSIBLE. THE GUSTY WINDS WILL CONTINUE
TONIGHT AND WEDNESDAY...AND WILL BE PARTICULARLY STRONG ALONG THE
WEST SIDE OF THE VALLEY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

CAZ015-016-102300-
/O.EXT.KSTO.WI.Y.0019.080610T1300Z-080612T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
350 AM PDT TUE JUN 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM PDT WEDNESDAY FOR
THE NORTHERN AND CENTRAL SACRAMENTO VALLEY.

NORTH WINDS WILL INCREASE TODAY...REACHING THE 15 TO 25 MPH RANGE
WITH GUSTS TO AROUND 40 MPH DURING THE AFTERNOON. THE GUSTY WINDS
WILL CONTINUE TONIGHT AND WEDNESDAY...AND WILL BE PARTICULARLY
STRONG ALONG THE WEST SIDE OF THE VALLEY.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KSTO 102130
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
230 PM PDT TUE JUN 10 2008

...WINDY CONDITIONS CONTINUING TONIGHT AND WEDNESDAY...

.THE DIFFERENCE IN PRESSURE BETWEEN AN OFFSHORE HIGH PRESSURE
SYSTEM AND A LOW PRESSURE SYSTEM IN THE GREAT BASIN WILL CONTINUE
TO CREATE STRONG WINDS THROUGH THE CENTRAL VALLEY AND DELTA
TONIGHT AND WEDNESDAY. ALTHOUGH THESE WINDS ARE LIKELY TO
DECREASING SOMEWHAT DURING THE LATE NIGHT AND EARLY MORNING
HOURS...IT IS EXPECTED THAT THE WINDS WILL INCREASE AGAIN AFTER
SUNRISE ON WEDNESDAY AND WILL LIKELY BE AT LEAST A LITTLE STRONGER
THAN THEY WERE MUCH OF TODAY. THE WINDS ARE EXPECTED TO DECREASE
SLOWLY WEDNESDAY AFTERNOON AND ALTHOUGH WILL REMAIN
BREEZY...SHOULD DROP BELOW ADVISORY CRITERIA BY WEDNESDAY EVENING.

CAZ015>019-111200-
/O.CON.KSTO.WI.Y.0019.000000T0000Z-080612T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
230 PM PDT TUE JUN 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY FOR THE
SACRAMENTO VALLEY...CARQUINEZ STRAIT AND DELTA REGION AND THE
NORTHERN SAN JOAQUIN VALLEY.

NORTH WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 40 MPH WILL
CONTINUE IN EXPOSED LOCATIONS THROUGH THE EVENING HOURS. BY LATE
EVENING...WINDS WILL DECREASE INTO THE 15 TO 20 MPH RANGE WITH
GUSTS TO 30 MPH ALTHOUGH WINDS MAY REMAIN FAIRLY STRONG ALONG THE
WESTERN SIDE OF THE VALLEY ESPECIALLY ALONG THE LOWER COASTAL
FOOTHILLS. SHORTLY AFTER SUNRISE...WINDS WILL BE ON THE INCREASE
AGAIN MOST AREAS REACHING 20 TO 30 MPH WITH GUSTS UP TO 45 MPH IN
THE MOST EXPOSED LOCATIONS. THE WINDS WILL DECREASE SLOWLY DURING
THE AFTERNOON WEDNESDAY WITH WINDS IN MOST LOCATIONS DROPPING
BELOW 20 MPH BY EARLY WEDNESDAY EVENING. 

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS
BLOWING INTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE SURE
AND SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY. 

$$

MCS
000 
WWUS76 KSTO 111053
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
353 AM PDT WED JUN 11 2008

...WINDY CONDITIONS CONTINUING TODAY...

.THE DIFFERENCE IN PRESSURE BETWEEN AN OFFSHORE HIGH PRESSURE
SYSTEM AND A LOW PRESSURE SYSTEM IN THE GREAT BASIN WILL CONTINUE
TO CREATE STRONG WINDS THROUGH THE CENTRAL VALLEY AND DELTA
TODAY. THE WINDS WILL INCREASE AGAIN AFTER SUNRISE AND WILL
LIKELY BE AS STRONG AS THEY WERE YESTERDAY. THE WINDS WILL
DECREASE SLOWLY THIS AFTERNOON AND INTO THIS EVENING.

CAZ015>019-112300-
/O.CON.KSTO.WI.Y.0019.000000T0000Z-080612T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
353 AM PDT WED JUN 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON
FOR THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN JOAQUIN VALLEY.

NORTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
TODAY. LOCALLY STRONGER NORTH WINDS WILL BE POSSIBLE ALONG THE
WEST SIDE OF THE SACRAMENTO VALLEY...ESPECIALLY THIS MORNING. THE
WINDS WILL DECREASE SLOWLY THIS AFTERNOON WITH WINDS IN MOST AREAS
DROPPING BELOW 20 MPH BY THIS EVENING.

STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. LOOSE OBJECTS BLOWING
INTO ROADWAYS CAN CAUSE DRIVING HAZARDS AS WELL SO BE SURE AND
SECURE ANY OBJECTS THAT COULD BE BLOWN AWAY.

$$
000 
WWUS76 KSTO 112108
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
208 PM PDT WED JUN 11 2008

...WINDS HAVE DIMINISHED...

.THE NORTHERLY PUSH WHICH HAS BROUGHT STRONG WINDS TO THE
SOUTHERN SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS IS WEAKENING.
ALTHOUGH WINDS WILL REMAIN GUSTY INTO THE EVENING...FEW AREAS WILL
MEET ADVISORY CRITERIA.

CAZ015>019-112215-
/O.CAN.KSTO.WI.Y.0019.000000T0000Z-080612T0100Z/
NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY-
SOUTHERN SACRAMENTO VALLEY-CARQUINEZ STRAIT AND DELTA-
NORTHERN SAN JOAQUIN VALLEY-
208 PM PDT WED JUN 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY FOR THE SACRAMENTO AND NORTHERN SAN JOAQUIN VALLEYS. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 9, 9:25 PM PDT, 39 minutes earlier.

Area forecast discussion, Jun 9, 9:25 PM PDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 PM PDT MON JUN 9 2008

.DISCUSSION...
LOW PRESSURE AREA MOVING THROUGH THE PACIFIC NORTHWEST WILL BRING
COOLER AND WINDIER WEATHER ON TUESDAY. STRONG FORCING BEHIND THE
FRONT WILL PRODUCE WIND ADVISORY LEVEL WIND BY DAYBREAK OVER THE
NORTHERN SACRAMENTO VALLEY THEN SPREAD INTO THE CENTRAL SACRAMENTO
VALLEY. WIND SPEEDS 20 TO 30 MPH WITH GUSTS 40 TO 45 MPH LOOK LIKELY
OVER THAT AREA. FURTHER SOUTH SUSTAINED WINDS COULD COME CLOSE TO
ADVISORY LEVEL CRITERIA WITH GUSTS UP TO 35 MPH. WHILE TEMPERATURES
WILL BE COOLER ON TUESDAY THE AMOUNT OF COOLING IS IN QUESTION. 850
MB TEMPS DO COOL A LOT WITH THICKNESS VALUES OVER THE NORTH DROPPING
ABOUT 15 DM. THE STRONG NORTH WINDS WITH ADIABATIC WARMING SHOULD
HELP TO OFFSET THAT A LITTLE. FURTHER SOUTH THE THICKNESS DROP IS
NOT AS GREAT SO AROUND SACRAMENTO WE COULD SEE TEMPERATURES ANYWHERE
FROM THE UPPER 80S TO LOWER 90S...WHILE OVER THE NORTH END OF THE
VALLEY THEY COULD COOL INTO THE LOWER TO MID 80S.

ON WEDNESDAY WHILE CONDITIONS LOOK BREEZY TO WINDY TUESDAY HAS THE
GREATER FORCING. MOST TEMPERATURES SHOULD WARM SLIGHTLY OVER
TUESDAYS HIGHS. THURSDAY AND FRIDAY TEMPERATURES WILL WARM BACK WELL
INTO THE 90S.

&&

.AVIATION...
VFR CONDITIONS THROUGH TUESDAY. GUSTY WINDS WILL DEVELOP OVERNIGHT
INTO TUESDAY MORNING...WITH NORTHERLY WINDS INCREASING OVER
FIRST OVERNIGHT IN THE NORTHERN SACRAMENTO VALLEY...THEN INCREASING
AND SPREADING SOUTHWARD THROUGH THE DAY TUESDAY. SURFACE WINDS OF 15
TO 25 KTS WITH GUSTS TO 35 KTS ARE POSSIBLE BY TUESDAY AFTERNOON.

&&

.STO WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH FOR GUSTY WIND
AND LOW HUMIDITY TUESDAY NIGHT THROUGH THURSDAY AFTERNOON BELOW 3000
FEET.

&&
Hazardous weather outlook, Jun 9, 3:45 PM PDT, 6 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
345 PM PDT MON JUN 9 2008

CAZ013>019-063-064-066>069-101400-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
432 AM PDT MON JUN 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY

GUSTY NORTHERLY WINDS WILL DEVELOP ACROSS THE INTERIOR OF NORTHERN
CALIFORNIA INCREASING ON TUESDAY AND TUESDAY NIGHT AND CONTINUE
INTO THURSDAY. THE WINDS COMBINED WITH DRY CONDITIONS WILL LEAD TO
HEIGHTENED FIRE DANGER.

* FIRE WEATHER WATCH.........SEE WWUS86 KSTO - RFWSTO FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:00 AM PDTRed Flag WarningSTO3 days

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.